Alert archive / Nevada / Flash Flood Warnings in 2025

Flash Flood Warning 14, NWS Reno, NV

September 25, 2025Douglas County, Nevada

NWS Reno, NV issued this flash flood warning at Sep 25, 2025, 3:14 PM PDT for Douglas County, Nevada. It was in force for 112 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 25, 2025, 3:14 PM PDT (22:14 UTC)
Expired
Sep 25, 2025, 5:06 PM PDT
In force
112 min
Issued by
NWS Reno, NV
Area
Storm-based polygon
Flood severity
None

County Douglas County, NV

The radar

The Reno radar (KRGX), 98 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 25, 4:30 PM PDTFLASH FLOOD4 E Gardnerville Ranch, NVVideo and pictures from fire dept employee and public show Buckskin Ct road flooding along with multiple houses and stables in the vicinity.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 76 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2025-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2025-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2580 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

523 
WGUS55 KREV 252214
FFWREV
NVC005-260015-
/O.NEW.KREV.FF.W.0014.250925T2214Z-250926T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Reno NV
314 PM PDT Thu Sep 25 2025

The National Weather Service in Reno has issued a

* Flash Flood Warning for...
  Douglas County in western Nevada...

* Until 515 PM PDT.

* At 314 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 0.8 inches of 
  rain have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

Excessive rainfall over the burn scar will result in debris flow 
moving through the Conner Burn Scar. The debris flow can consist of 
rock, mud, vegetation and other loose materials.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Gardnerville, Carter Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a life threatening situation. Heavy rainfall will cause 
extensive and severe flash flooding of creeks...streams...and 
ditches in the  Burn Scar. Severe debris flows can also be 
anticipated across roads. Roads and driveways may be washed away in 
places. If you encounter flood waters...climb to safety.

Recent burn areas are more prone to flooding, debris flows, and rock 
falls. Plugged culverts, rocks and debris on roads, and water and 
mud over roads are common during moderate to heavy rains. Increased 
sediment and debris can lead to impacts in areas typically not prone 
to flooding. Use extra caution when traveling in or below recent 
burn areas. Impactful flooding and debris flows may be generated by 
15 minutes or less of heavy rainfall.

&&

LAT...LON 3887 11970 3893 11971 3893 11964 3890 11958
      3886 11957 3885 11961

FLASH FLOOD...RADAR INDICATED

$$

HC
2 follow-up statements
422 
WGUS75 KREV 252233
FFSREV

Flash Flood Statement
National Weather Service Reno NV
333 PM PDT Thu Sep 25 2025

NVC005-260015-
/O.CON.KREV.FF.W.0014.000000T0000Z-250926T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas NV-
333 PM PDT Thu Sep 25 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM PDT THIS 
AFTERNOON FOR DOUGLAS COUNTY...

At 333 PM PDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 1.5 inches of rain have 
fallen. Flash flooding is ongoing or expected to begin shortly.

Excessive rainfall over the burn scar will result in debris flow 
moving through the Conner Burn Scar. The debris flow can consist of 
rock, mud, vegetation and other loose materials.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Gardnerville and Carter Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a life threatening situation. Heavy rainfall will cause 
extensive and severe flash flooding of creeks...streams...and 
ditches in the  Burn Scar. Severe debris flows can also be 
anticipated across roads. Roads and driveways may be washed away in 
places. If you encounter flood waters...climb to safety.

Recent burn areas are more prone to flooding, debris flows, and rock 
falls. Plugged culverts, rocks and debris on roads, and water and 
mud over roads are common during moderate to heavy rains. Increased 
sediment and debris can lead to impacts in areas typically not prone 
to flooding. Use extra caution when traveling in or below recent 
burn areas. Impactful flooding and debris flows may be generated by 
15 minutes or less of heavy rainfall.

&&

LAT...LON 3887 11970 3893 11971 3893 11964 3890 11958
      3886 11957 3885 11961

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

HC
029 
WGUS75 KREV 260006
FFSREV

Flash Flood Statement
National Weather Service Reno NV
506 PM PDT Thu Sep 25 2025

NVC005-260016-
/O.CAN.KREV.FF.W.0014.000000T0000Z-250926T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas NV-
506 PM PDT Thu Sep 25 2025

...FLASH FLOOD WARNING FOR DOUGLAS COUNTY HAS BEEN REPLACED WITH A 
FLOOD ADVISORY...

&&

LAT...LON 3887 11970 3893 11971 3893 11964 3890 11958
      3886 11957 3885 11961

$$

CM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 1:29 PM PDT, 1 hour 45 minutes earlier. Its key messages:

  • * Shower and thunderstorm chances continue this afternoon, mainly south of I-80, along with a risk for heavy rain that could lead to flash flooding in Mono, Mineral and southern Lyon counties. * Another low pressure system early next week brings potential for cooler temperatures, increased precipitation chances, and gusty winds.
Area forecast discussion, Sep 25, 1:29 PM PDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Reno NV
129 PM PDT Thu Sep 25 2025

.KEY MESSAGES...

* Shower and thunderstorm chances continue this afternoon, mainly
  south of I-80, along with a risk for heavy rain that could lead
  to flash flooding in Mono, Mineral and southern Lyon counties.

* Another low pressure system early next week brings potential for
  cooler temperatures, increased precipitation chances, and gusty
  winds.

&&

.DISCUSSION...

Periods of showers and isolated thunderstorms are occurring
across western NV, the Sierra and NE California early this
afternoon as seen on radar. This showery activity is expected to
continue through the afternoon and end around sunset. More
thunderstorms are expected this afternoon, especially in areas
south of US-50. The main hazard with any storm south of US-50 will
be periods of heavy rain that could lead to flash flooding and/or
mudslides near steep-terrain in Mono, Mineral and southern Lyon
county. As we move into the afternoon hours the southerly flow
slows down as the upper low moves south resulting in slower moving
storms that could anchor themselves near mountains. Furthermore,
we have plenty of moisture with PWs between 0.6-0.8 inches and
instability reaching 500-700 J/kg of MUCAPE. All those
environmental conditions should support the development of storms
this afternoon from the Eastern Sierra towards southern Lyon and
Mineral as seen in the latest HREF run.

Activity appears to end mostly after sunset as the low continues
its southward path. This will lead to a break in precipitation
from this system starting this evening through Saturday morning
for Mono/Mineral, and through Saturday evening for the rest of the
region. Don't be surprised if there are a few stray showers down
in southern Mono tomorrow. Otherwise, the rest of the area will be
dry. Anyway, there is a 10-20% chance isolated showers and storms
affecting the Mono/Mineral area on Saturday afternoon.

Active weather continues on Sunday as a broad upper level trough
descends from the Gulf of Alaska. This system will pull back the
low that is affecting us today resulting in low chances of
precipitation, 10-25% for areas north of US-50, and 25-50% for
areas south of US-50. The extra moisture leads to more clouds
which leads to slightly cooler temps on Sunday too.

This broad upper level trough will affect us through the first
half of the week bringing cooler temperatures, gusty winds, and more
chances for showers and thunderstorms. Its associated cold front
should pass through the region on Monday night or Tuesday morning.
Thus the coolest day of the next week will be Tuesday with
afternoon highs possibly in the low 60s to low 70s western NV and
NE CA, and 50s to low 60s for Sierra communities. Winds increase
early next week with a 30-60% chance of observing gusts exceeding
35 mph. Plus we are looking at more widespread shower activity
areawide. There is still some model disagreement, and the
aforementioned details could change but the trend is looking at
cooler, wetter and windier conditions than this week.

-HC

&&

.AVIATION...

Showers and isolated thunderstorms continue this afternoon over
Sierra terminals mainly south of Lake Tahoe. KMMH may see MVFR
conditions due to a 60-80% chance of storms through 03Z. Chances
for showers will be around 10-30% for KRNO/KTVL/KCXP/KMEV this
afternoon. Main hazards will be heavy rain, small hail,
occasional lightning, and terrain obscuration. The heavy rain
hazard is more likely for areas south of US-50, not so much for
areas to the north. Chances will taper as the sun sets this
evening, with drier conditions tomorrow.

-HRICH/HC

&&

.REV Watches/Warnings/Advisories...
NV...Flood Watch until 8 PM PDT this evening NVZ001.

CA...Flood Watch until 8 PM PDT this evening CAZ073.

&&

In the hours before

Local storm report, Sep 25, 2:02 PM PDT, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Reno NV
202 PM PDT Thu Sep 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     Hail             1 SW Toms Place         37.55N 118.71W
09/25/2025  M0.25 Inch       Mono               CA   Trained Spotter

            Also received about 0.26 inches of rain with
            the storm.

&&

HC

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 10:31 AM PDTFlood WatchREVLyon, Mineral9 hr
Sep 25, 2:56 PM PDTSevere Thunderstorm WarningREVMineral34 min
Sep 25, 3:40 PM PDTAreal Flood AdvisoryREVMineral110 min
Sep 25, 4:40 PM PDTAreal Flood AdvisoryREVMineral110 min

Nearby

Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.